Second-Trimester Uterine Rupture in an Unscarred Uterus Following Self-Administered Misoprostol: A Case Report and Literature Review.
Аннотация
INTRODUCTION
Self-managed second-trimester medical abortion has become increasingly common, especially where access to clinical services is limited. Although misoprostol is generally safe when used in evidence-based regimens, unsupervised or excessive dosing can lead to severe complications. Uterine rupture is a rare, life-threatening event that typically occurs in laboring women with prior uterine surgery. We report a case of spontaneous rupture of an apparently unscarred uterus at 22 weeks gestation following unsupervised misoprostol use.
CASE PRESENTATION: A 30-year-old G3P2 woman at ~22 weeks presented with abdominal pain and scant bleeding after self-administering misoprostol (total 3000 µg over 48 hours) for abortion. She had 2 prior uncomplicated vaginal deliveries and no uterine surgery. Clinical evaluation and bedside ultrasound revealed an intact intrauterine fetus with free fluid consistent with hemoperitoneum. Hemodynamic instability prompted urgent laparotomy. Intraoperatively, a 5-cm full-thickness transverse rupture of the anterior lower uterine segment with necrotic edges was found, with the demized fetus in the peritoneal cavity. After debridement, the uterine defect was repaired in 3 layers; hysterectomy was averted. Two units of blood were transfused; broad-spectrum antibiotics and thromboprophylaxis were given.
MANAGEMENT AND OUTCOME: Postoperative recovery was uneventful. The patient stabilized, completed antibiotics, and was discharged on day 5 with a progestin implant for contraception. At 6-week follow-up, she was asymptomatic and imaging showed a healed uterine repair.
CONCLUSION
This case explicitly shows that unsupervised high-dose misoprostol regimens can precipitate catastrophic uterine rupture even in an unscarred, mid-trimester uterus. Early recognition and prompt surgical management allowed uterine preservation. Clinicians should maintain a high index of suspicion for rupture in women presenting with pain and intra-abdominal bleeding after self-managed abortion. This case tries to emphasize the need for safe abortion access, patient education on proper dosing, and post-abortion follow-up with contraception counseling.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.